Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
57 kg178 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 57 kg and is 178 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

57 kg178 cm
BMI = kg/m²
2.Easy
15772SBPDBPmmHgPP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 157/72 mmHg. Find the pulse pressure PP.

SBP 157 mmHgDBP 72 mmHg
PP = mmHg
3.Medium
H? / 25+D? / 15+Aid? / 30+IV? / 20+G? / 20+MS? / 15Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: yes; secondary diagnosis: yes; ambulatory aid: crutches, cane or walker; IV therapy or saline lock: no; gait: impaired; mental status: knows own limits. Find the Morse total MFS.

0–125
MFS =
4.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 28/min, SpO₂ 96% on supplemental oxygen, blood pressure 150/90 mmHg, pulse 126/min, alert, temperature 36.3 °C. What is the NEWS2 total score?

RR 28SpO₂ 96%O₂SBP 150HR 126AT 36.3 °C
NEWS2 =
5.Hard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 135/min, no response to stimulation, limp limbs with no muscle tone and slow, irregular breathing with a weak cry. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 90% on room air, blood pressure 130/78 mmHg, pulse 48/min, alert, temperature 38.8 °C. Which clinical risk group does the patient fall into? Click it.

RR 16SpO₂ 90%airSBP 130HR 48AT 38.8 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. BMI = 18 kg/m²
  2. 2. PP = 85 mmHg
  3. 3. MFS = 75
  4. 4. NEWS2 = 7
  5. 5. moderately abnormal
  6. 6. medium

Full step-by-step solutions: practise this topic on examproblems.com.